Alert archive / Indiana / Tornado Warnings in 2013

Tornado Warning 12, NWS Chicago, IL

September 19, 2013Benton County, Indiana

NWS Chicago, IL issued this tornado warning at Sep 19, 2013, 5:40 PM EDT for Benton County, Indiana. It was in force for 35 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 19, 2013, 5:40 PM EDT (21:40 UTC)
Expired
Sep 19, 2013, 6:15 PM EDT
In force
35 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Benton County, IN

The radar

The Chicago radar (KLOT), 123 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 19, 5:44 PM EDTFUNNEL CLOUD4 Ne Earl Park, INBROOKS FIRE DEPARTMENT WAS MONITORING AREA OF ROTATION WHEN FUNNEL CLOUD DEVELOPED AND HAS SINCE LIFTED. THEIR LOCATION WAS STATE ROAD 55 ONE HALF MILE SOUTH OF THE BENTON AND NEWTON COUNTY LINE
Sep 19, 5:50 PM EDTTSTM WND DMGWadena, INCROPS FLATTENED BETWEEN 400N AND 600N NEAR WADENA. ESTIMATED 50 TO 60 MPH WINDS. TIME ESTIMATED BY RADAR.
Sep 19, 5:50 PM EDTHAIL 1.53 E Wadena, INTIME AND EXACT LOCATION FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2013-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 997 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2013-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
997 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
1150 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

560 
WFUS53 KLOT 192140
TORLOT
INC007-192215-
/O.NEW.KLOT.TO.W.0012.130919T2140Z-130919T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
540 PM EDT THU SEP 19 2013

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* TORNADO WARNING FOR...
  NORTH CENTRAL BENTON COUNTY IN NORTHWEST INDIANA...

* UNTIL 615 PM EDT

* AT 536 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED NEAR WADENA...AND MOVING SOUTHEAST AT 5 MPH.

  HAZARD...TORNADO AND SMALL HAIL.

  SOURCE...RADAR INDICATED ROTATION.

  IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
           ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS
           WILL BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS
           LIKELY.

* THIS DANGEROUS STORM WILL BE NEAR...
  WADENA AROUND 605 PM EDT.
  LOCHIEL AND BARCE AROUND 615 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4073 8738 4074 8720 4070 8718 4064 8719
      4061 8724 4064 8736
TIME...MOT...LOC 2140Z 319DEG 5KT 4072 8731

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

IZZI
3 follow-up statements
889 
WWUS53 KLOT 192152
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
552 PM EDT THU SEP 19 2013

INC007-192215-
/O.CON.KLOT.TO.W.0012.000000T0000Z-130919T2215Z/
BENTON IN-
552 PM EDT THU SEP 19 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTH CENTRAL BENTON
COUNTY UNTIL 615 PM EDT...

AT 550 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR LOCHIEL...AND MOVING SOUTHEAST AT 15 MPH. 

HAZARD...TORNADO AND SMALL HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
         ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
         BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.

THIS DANGEROUS STORM WILL BE NEAR...
  BARCE AROUND 605 PM EDT.

TRAINED SPOTTERS WITH THE BROOKS FIRE DEPARTMENT IS CURRENTLY 
TRACKING ROTATION WITH THIS STORM NEAR LOCHIEL AND A TORNADO COULD 
DEVELOP AT ANYTIME. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4073 8738 4074 8720 4070 8718 4064 8719
      4061 8724 4064 8736
TIME...MOT...LOC 2152Z 326DEG 12KT 4067 8727


TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

IZZI
679 
WWUS53 KLOT 192202
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
602 PM EDT THU SEP 19 2013

INC007-192215-
/O.CON.KLOT.TO.W.0012.000000T0000Z-130919T2215Z/
BENTON IN-
602 PM EDT THU SEP 19 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTH CENTRAL BENTON
COUNTY UNTIL 615 PM EDT...

AT 559 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR LOCHIEL...AND MOVING SOUTHEAST AT 15 MPH. RADAR 
INDICATES THAT THE FIRST ROTATION HAS WEAKENED...HOWEVER A NEW AREA 
OF ROTATION HAS DEVELOPED FARTHER EAST AND A TORNADO REMAINS 
POSSIBLE EAST OF WADENA. 

HAZARD...TORNADO AND SMALL HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
         ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
         BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.

THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTH CENTRAL
BENTON COUNTY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4061 8724 4072 8729 4074 8720 4070 8718
      4064 8719
TIME...MOT...LOC 2202Z 332DEG 13KT 4067 8721


TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

IZZI
631 
WWUS53 KLOT 192217
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
617 PM EDT THU SEP 19 2013

INC007-192224-
/O.EXP.KLOT.TO.W.0012.000000T0000Z-130919T2215Z/
BENTON IN-
617 PM EDT THU SEP 19 2013

...THE TORNADO WARNING FOR NORTH CENTRAL BENTON COUNTY WILL EXPIRE AT
615 PM EDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THAT THE ROTATION 
WITH THIS STORM HAS WEAKENED SUBSTANTIALLY SINCE THE TIME THAT THE 
TORNADO WARNING WAS ISSUED. HOWEVER...THE STORM IS STILL EXHIBITING  
SOME WEAK ROTATION SOUTHEAST OF WADENA AND WILL BE CLOSELY MONITORED 
FOR ANY RENEWED SIGNS FOR TORNADO DEVELOPMENT. ALSO...A SEVERE 
THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEAST BENTON COUNTY 
UNTIL 645 PM EDT. 

IF ANY WIND DAMAGE OR HAIL WAS OBSERVED...PLEASE REPORT SEVERE IT TO 
THE NEAREST LAW ENFORCEMENT AGENCY. 

LAT...LON 4061 8724 4072 8729 4074 8720 4070 8718
      4064 8719
TIME...MOT...LOC 2214Z 332DEG 13KT 4063 8718

$$

IZZI

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at Sep 19, 4:33 PM EDT, 1 hour 7 minutes earlier.

Area forecast discussion, Sep 19, 4:33 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
333 PM CDT THU SEP 19 2013

.DISCUSSION...
327 PM CDT

MAIN CHALLENGES/CONCERNS THIS FORECAST PERIOD ARE WITH SHOWERS AND
THUNDERSTORMS THIS AFTERNOON/EVENING/OVERNIGHT/AND FRIDAY MORNING
ACROSS MUCH OF THE CWA.

IN THE WAKE OF A MID LEVEL WAVE/STRONG WAA WING AND ASSOCIATED
SHOWERS/THUNDERSTORMS...A MORE SUBSIDENT ENVIRONMENT CONTINUES TO
MOVE OVERHEAD. THIS HAS RESULTED IN A GOOD AMOUNT OF CLEARING
ACROSS MUCH OF NORTHERN ILLINOIS. ALTHOUGH THERE REMAINS SOME
ISOLATED DEVELOPMENT ACROSS EAST CENTRAL ILLINOIS AND PORTIONS OF
NORTHWEST INDIANA...THIS SHOULD REMAIN ISOLATED IN THIS LOCATION
OVER THE NEXT COUPLE OF HOURS BEFORE THIS THUNDERSTORM DEVELOPMENT
ALSO DIMINISHES...RIDING ALONG THE TAIL END OF THIS DEPARTING MID
LEVEL FEATURE. THEN...EXPECT MOST OF THE CWA TO REMAIN MOSTLY DRY
THROUGH THE 00-01Z TIME FRAME THIS EVENING...WITH BETTER LARGE
SCALE SUPPORT REMAINING WELL WEST OF THE CWA THROUGH THIS
AFTERNOON. LATEST OBSERVATIONS/RADAR IMAGERY DEPICTING LINGERING
BOUNDARY ACROSS NORTHEAST ILLINOIS AND NORTHWEST INDIANA. ALTHOUGH
THIS COULD SERVE AS A FOCUS FOR DEVELOPMENT...ONCE AGAIN LARGE
SCALE SUPPORT IS NOT THERE. WHAT THIS BOUNDARY IS DOING IS
CREATING DRASTIC DIFFERENCES IN TEMPERATURES ACROSS THE
AREA...WITH TEMPS HOVERING AROUND 90 DEGREES WEST OF THIS BOUNDARY
AND TEMPS STILL IN THE 70S EAST OF IT. CONTINUED PRESSURE FALLS
AND A TIGHTENING GRADIENT SHOULD HELP FOR A SYNOPTIC PUSH OF THIS
BOUNDARY TO THE NORTHEAST LATE THIS AFTERNOON. WITH THIS
OCCURRENCE...A VERY WARM AIRMASS WILL QUICKLY SPREAD EAST INTO
REMAINING AREAS IN NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
ALTHOUGH ITS GETTING LATE IN THE DAY...I STILL FEEL THAT THIS HAS
A CHANCE OF OCCURRING LATE THIS AFTERNOON/EARLY EVENING.

FOCUS THEN TURNS TOWARDS MORE WIDESPREAD THUNDERSTORM DEVELOPMENT
STILL EXPECTED AFTER THE 00Z TIME FRAME...AND PERSISTING THROUGH
THE OVERNIGHT HOURS AND EARLY FRIDAY MORNING. AS WEAK RIDGING IS
OCCURRING OVERHEAD...SOUTHWESTERLY FLOW ONGOING ACROSS MUCH OF THE
CENTRAL CONUS THIS AFTERNOON AS LARGE VORT MAX SLOWLY DIPS
EAST/SOUTHEAST ACROSS THE NORTHERN PLAINS. WITH PRESSURE FALLS
OCCURRING ACROSS MUCH OF THE REGION...A SURFACE TROUGH AND
ASSOCIATED COLD FRONT STRETCHES FROM MINNESOTA BACK SOUTHWEST
THROUGH IOWA AND INTO KANSAS. WITH THE CONTINUED SOUTHWARD
MOVEMENT OF THIS VORT MAX...FLOW WILL ENABLE SEVERAL WAVES MOVING
ACROSS THE CENTRAL AND SOUTHERN PLAINS TO LIFT NORTHEAST ACROSS
THE REGION...WITH THIS TROUGH/FRONT SHIFTING EAST TOWARDS THE CWA.
AS THIS OCCURS...EXPECT THUNDERSTORM DEVELOPMENT TO BE ON THE
INCREASE THIS EVENING. CURRENT OBSERVATIONS ARE INDICATING A
PREFRONTAL TROUGH OUT AHEAD OF THE MAIN FRONT...WITH LATEST RAP
ANALYSIS INDICATING MODERATE/STRONG SURFACE BASED INSTABILITY
ALONG IT. ALTHOUGH DEVELOPMENT SHOULD OCCUR ALONG THIS TROUGH OVER
THE NEXT SEVERAL HOURS...DONT ANTICIPATE MUCH IN TERMS LONGEVITY
OR STRENGTH OF ANY STORMS THAT DO DEVELOP ACROSS EASTERN
IOWA/WESTERN ILLINOIS IN THE NEAR TERM. FLOW ALOFT WILL CONTINUE
TO BE ORIENTED MORE SOUTH TO THE NORTH...WITH LARGE SCALE SUPPORT
STAYING JUST WEST OF THIS FEATURE. THEN BY THE 23Z TIME FRAME
EXPECT CURRENT THUNDERSTORM DEVELOPMENT OVER SOUTHWEST IOWA TO
QUICKLY SPREAD NORTHEAST INTO EASTERN IOWA AND WEST/NORTHWEST
ILLINOIS AS LARGE SCALE SUPPORT AND TROUGH/BOUNDARY SHIFT EAST.
WITH A VERY MOIST/UNSTABLE ATMOSPHERE IN PLACE AND HIGHER BULK
SHEAR VALUES SPREADING EAST...THUNDERSTORM DEVELOPMENT WILL HAVE
THE POTENTIAL TO BE STRONG/SEVERE WITH THE WESTERN HALF OF THE CWA
STILL HAVING THE BEST CHANCES TO OBSERVE THESE STRONGER STORMS.
BEST CHANCES TO OBSERVE STRONG/SEVERE STORMS WILL BE AREAS
WEST/NORTHWEST OF INTERSTATE 55. ALTHOUGH...AS WE ARE OBSERVING
CURRENTLY ACROSS IROQUOIS COUNTY...ANY STORM WILL HAVE THE
POTENTIAL TO BECOME STRONG TO SEVERE. ITS JUST THE MORE WIDESPREAD
DEVELOPMENT IS EXPECTED TO BE ACROSS THE WESTERN CWA. TIME
FRAME...AREAS ALONG AND WEST OF I-39 THRU 3Z...AREAS ALONG AND
WEST OF I-55 INTO 6Z...THEN SPREADING SOUTHEAST THROUGH THE
REMAINING CWA AFTER MIDNIGHT. THE EXTENT OF THE STRONGER STORMS
THROUGH THE OVERNIGHT HOURS IS LOW AT THIS TIME...BUT WITH AT
LEAST THE POSSIBILITY FOR ISOLATED STRONG TO SEVERE STORMS TO
REMAIN. HEAVY RAINFALL WILL BE AN ISSUE THIS EVENING AND OVERNIGHT
WITH LOCALIZED HEAVY DOWNPOURS AND EVEN LOCALIZED FLOODING A
POSSIBILITY...AS A VERY MOIST AIRMASS REMAINS OVERHEAD.

TROUGH/FRONT WILL CONTINUE TO SHIFT SOUTHEAST ALONG WITH PRECIP
SHIELD THROUGH FRIDAY...WITH LIKELY POPS STILL WARRANTED FOR MOST
AREAS DURING THE MORNING HOURS. THEN EXPECT DRYING TO OCCUR INTO
THE AFTERNOON AS MUCH COLDER AND DRIER AIR QUICKLY PUSHES
SOUTHEAST THROUGH THE CWA.

RODRIGUEZ

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 20Z...

* STILL WATCHING WIND TRENDS FOR A TURN TO THE SOUTHWEST.

* CONVECTION POPPING SOUTH OF THE TERMINALS SUPPORTS THE IDEA OF
  ISOLATED ACTIVITY IN THE WARM SECTOR THIS AFTERNOON AHEAD OF THE
  MAIN FRONTAL ZONE.

LENNING

//DISCUSSION...UPDATED 18Z...

CONVECTION THAT MOVED THROUGH THIS MORNING HAS EXITED THE
TERMINALS TO THE EAST. SATELLITE PICS AND UPSTREAM OBS SUGGEST
CONDITIONS SHOULD BE IMPROVING RAPIDLY EARLY THIS AFTERNOON BEFORE
ADDITIONAL CONVECTION DEVELOPS WITH AN APPROACHING COLD FRONT THIS
EVENING. THERE IS A CHANCE OF SEEING SOME TSRA DEVELOPMENT THIS
AFTERNOON EARLIER THAN DEPICTED IN THE 18Z TAFS...BUT FCST MODELS
MATCH LATEST RADAR TRENDS IN KEEPING THE BULK OF THE ACTIVITY
ALONG OR BEHIND THE FRONT WHICH ARRIVES WELL AFTER MIDNIGHT.
UNFORTUNATELY THINGS COULD START SLOW AGAIN TOMORROW MORNING
BEFORE PRECIP COMES TO AN END WITH POSTFRONTAL WINDS VEERING
NORTHWEST AND SKIES IMPROVING.

LENNING

//ORD AND MDW CONFIDENCE...UPDATED 20Z...

* FEEL THAT ONLY MEDIUM CONFIDENCE IS WARRANTED FOR THIS LATEST UPDATE.

LENNING

//OUTLOOK FOR ORD/MDW FOR 00Z SATURDAY-12Z THURSDAY...UPDATED 12Z...

FRIDAY NIGHT THROUGH WEDNESDAY...VFR. WX NIL.

KREIN

&&

.MARINE...
239 PM CDT

LOW PRESSURE OVER FAR WESTERN ONTARIO WILL CONTINUE TO SLIDE EAST
TONIGHT TOWARDS JAMES BAY...WITH A TRAILING FRONTAL BOUNDARY
STRETCHING SOUTHWEST THROUGH THE WESTERN GREAT LAKES. THIS FRONTAL
BOUNDARY IS POISED TO PUSH EAST ACROSS LAKE MICHIGAN OVERNIGHT...AND
MAY LINGER ALONG THE FAR SOUTHERN PORTIONS OF LAKE MICHIGAN UNTIL
JUST AFTER DAYBREAK FRI. SOUTHERLY WINDS WILL CONTINUE TO SHIFT TO
THE SOUTHWEST THEN BEHIND THE FRONTAL BOUNDARY WINDS WILL TURN
NORTHWESTERLY TO NORTHERLY. AHEAD OF THE FRONTAL BOUNDARY OCCASIONAL
GUSTS TO 20-25KT MAY OCCUR ALONG THE SOUTHERN PORTION OF THE
LAKE...THEN THE GRADIENT BRIEFLY TIGHTENS WITH THE BOUNDARY AND
BEHIND THE FRONT. WINDS WILL THEN INCREASE TO 15 TO 25 KT FOR MUCH
OF THE LAKE OVER THE NEXT FEW DAYS AS THE GRADIENT WILL REMAIN
ELEVATED. IN ADDITION TO THE PROLONGED NORTHWEST FLOW AND INCREASED
GRADIENT...MUCH COOLER AIR WILL FLOW ACROSS THE WARMER LAKE SURFACE.
THIS WILL ALLOW WAVES TO EASILY BUILD AND REMAIN ELEVATED.

HIGH PRESSURE WILL FINALLY ARRIVE ACROSS THE WESTERN GREAT LAKES FOR
THE SECOND HALF OF THE UPCOMING WEEKEND AND ALLOW THE GRADIENT TO
DIMINISH...WITH WAVES SLOWLY SUBSIDING AS WELL. THEN ANOTHER UPPER
LEVEL RIDGE WILL APPROACH THE AREA FOR EARLY NEXT WEEK WITH WINDS
SLOWLY TURNING SOUTHERLY MON INTO TUE.

BEACHLER

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Sep 19, 5:29 PM EDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
429 PM CDT THU SEP 19 2013

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
202130-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
429 PM CDT THU SEP 19 2013 /529 PM EDT THU SEP 19 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

   THUNDERSTORMS...A FEW MAY BE SEVERE WITH:
    VERY HEAVY RAINFALL.
    DAMAGING WIND GUSTS.
    LARGE HAIL.

  AREAS AFFECTED AND TIMING:

  ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE LATE THIS AFTERNOON
  ACROSS EAST CENTRAL ILLINOIS AND NORTHWEST INDIANA WITH A HIGHER
  LIKELIHOOD FOR MORE WIDESPREAD THUNDERSTORM DEVELOPMENT EXPECTED
  AFTER DARK THIS EVENING INTO OVERNIGHT. THE OVERALL BEST CHANCE
  TO OBSERVE SEVERE WEATHER WILL BE THIS EVENING INTO EARLY
  OVERNIGHT ACROSS NORTH CENTRAL ILLINOIS. HEAVY RAINFALL WILL BE
  POSSIBLE WITH ANY THUNDERSTORM THAT DEVELOPS.

  DISCUSSION:

   A VERY WARM AND MOIST AIR MASS WITH MODERATE TO STRONG
   INSTABILITY WILL REMAIN IN PLACE THIS EVENING. THE BETTER FOCUS
   FOR STORM DEVELOPMENT WILL HAPPEN TONIGHT AS A COLD FRONT NEARS
   AND MOVES INTO THE AREA. WITH THE ABUNDANCE OF DEEP
   MOISTURE...HEAVY RAIN WILL BE POSSIBLE WITH ANY THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE LIKELY ON FRIDAY MORNING AREA WIDE AND MAINLY
EAST OF INTERSTATE 55 ON FRIDAY AFTERNOON. A FEW STRONGER STORMS
ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY LATE THIS AFTERNOON INTO
TONIGHT...MAINLY ACROSS NORTH CENTRAL ILLINOIS.

&&

LMZ740>745-202130-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
429 PM CDT THU SEP 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THUNDERSTORM CHANCES WILL INCREASE THROUGH THE EVENING BECOMING
LIKELY OVERNIGHT. SOME OF THE STORMS MAY PRODUCE GUSTS TO OR IN
EXCESS OF 35 KNOTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE LIKELY FRIDAY MORNING WITH A CHANCE IN THE
AFTERNOON. SOME MAY PRODUCE GUSTS TO OR IN EXCESS OF 35 KNOTS.

WINDS AND WAVES HAZARDOUS FOR SMALL CRAFT ARE POSSIBLE FRIDAY
NIGHT AND SATURDAY.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-202130-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
429 PM CDT THU SEP 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THUNDERSTORM CHANCES WILL INCREASE ACROSS THE LAKE TONIGHT. SOME
OF THE STORMS MAY PRODUCE GUSTS IN EXCESS OF 35 KNOTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE LIKELY FRIDAY MORNING WITH A CHANCE IN THE
AFTERNOON. SOME MAY PRODUCE GUSTS IN EXCESS OF 35 KNOTS.

&&

RODRIGUEZ

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

In the hours before

Special weather statement, Sep 19, 3:42 PM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
242 PM CDT THU SEP 19 2013

ILZ033-INZ010-011-192015-
IROQUOIS IL-JASPER IN-NEWTON IN-
242 PM CDT THU SEP 19 2013

...SPECIAL WEATHER STATEMENT...

AT 241 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SHELDON...MOVING EAST AT 25 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.

CITIES AND TOWNS AFFECTED...
  SHELDON...            MOROCCO...            KENTLAND...
  BEAVER CITY...        PERKINS...            BROOK...
  GOODLAND...           FORESMAN...           PERCY JUNCTION...

INCLUDING THE FOLLOWING INTERSTATES...
I-65 BETWEEN MILE MARKERS 218 AND 220.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY
RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND POOR
VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

&&

LAT...LON 4102 8726 4074 8722 4076 8766 4089 8770
TIME...MOT...LOC 1942Z 259DEG 20KT 4085 8758

BEACHLER
Local storm report, Sep 19, 5:19 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
419 PM CDT THU SEP 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             3 N GOODLAND            40.81N 87.29W
09/19/2013  E0.50 INCH       NEWTON             IN   TRAINED SPOTTER

            1/2 INCH HAIL DOWN TO PEA SIZE ON COUNTY RD 350 SOUTH OF
            1200S. VSBY NEAR ZERO IN HEAVY DOWNPOUR.

&&

BN

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 18, 9:13 PM EDTSpecial Weather StatementLOTLake32 min
Sep 18, 9:16 PM EDTFlash Flood WarningLOTLake6 hr
Sep 18, 10:25 PM EDTFlash Flood WarningLOTLake, Porter6 hr
Sep 19, 12:06 AM EDTAreal Flood AdvisoryLOTJasper, Lake, Porter6 hr
Sep 19, 2:40 AM EDTFlash Flood WarningLOTJasper6 hr
Sep 19, 3:42 PM EDTSpecial Weather StatementLOTNewton33 min
Sep 19, 4:38 PM EDTSevere Thunderstorm WarningLOTBenton, Jasper, Newton67 min
Sep 19, 4:59 PM EDTAreal Flood AdvisoryLOTJasper, Newton4 hr
Sep 19, 5:48 PM EDTSevere Thunderstorm WarningLOTBenton, Jasper, Newton57 min

Nearby

Tornado Warnings in Indiana, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.